Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

August 22, 2017Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 22, 2017, 2:49 PM EDT for Peach County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2017, 2:49 PM EDT (18:49 UTC)
Expired
Aug 22, 2017, 3:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County Peach County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS82 KFFC 221849
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT TUE AUG 22 2017
 
GAZ081-094-221915-
Peach GA-Crawford GA-
249 PM EDT TUE AUG 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR PEACH AND SOUTHEASTERN CRAWFORD
COUNTIES UNTIL 315 PM EDT...

At 248 PM EDT...a strong thunderstorm was centered near Lee Pope, or 
4 miles northwest of Fort Valley. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Fort Valley, Lee Pope, Powerville and Miami Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3249 8389 3250 8392 3251 8392 3251 8397
      3262 8401 3269 8385 3254 8372 3253 8375
      3253 8376 3248 8387
TIME...MOT...LOC 1848Z 342DEG 2KT 3260 8392 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:32 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 22, 1:32 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
132 PM EDT Tue Aug 22 2017

.PREV DISCUSSION... /issued 1021 AM EDT Tue Aug 22 2017/

UPDATE...

Shaping up to be a tale of two forecast zones today, one across
North Ga and the other for Central. Precipitable water from SPC
and Goes analysis indicate values in excess of 2 inches south of
a Columbus to Macon line. Meanwhile, much lower values across the
northern tier where PWs remain only around an inch currently. It
will be along the transition zone across the ATL metro that will
be the most difficult to pin down pops for today.

Some conflicting signals in the models with low CAPE values
forecast to go along with the warm mid level temps but low LCLs
and low convective temp off the morning sounding argue for
increased activity. Taking it all together, feel we will have an
early start to showers across the area favoring southern zones
with better moisture and sharp cutoff to the north. Although there
will be thunderstorms by afternoon, warm mid levels will limit
activity to strong at best. Current grids handle this well and
only minor changes to pops planned.

Deese

PREV DISCUSSION... /issued 742 AM EDT Tue Aug 22 2017/

UPDATE...

12z Aviation update below.

Baker

PREV DISCUSSION... /Issued 312 AM EDT Tue Aug 22 2017/

SHORT TERM /Today through Wednesday/...
Upper ridge should break down today and allow for a return of some
low end chance pops for diurnal convection. The best chance for
showers/storms should be across central GA near the more enhanced
moisture and instability axis. No severe development is
expected, though a few strong storms cannot be ruled out.

More widespread convection is expected for Wednesday as a cold front
approaches north GA by the afternoon. Despite the better forcing,
the front and moisture axis is progged to become quite elongated
away from the main longwave energy to the north. While some storms
could become more organized, overall shear/instability parameters
still are not impressive and intensity should remain below severe.
Have maintained likely pops for north and high end chance elsewhere.

Temps slightly above climo norms this afternoon, then back to near
normal for Wednesday with some greater cloud cover/precip potential
with influence of aforementioned frontal boundary.

Baker

LONG TERM /Wednesday Night through Monday/...
The long term beings with the cold front continuing to move out of
the CWA taking most of the moisture with it. There remains
residual moisture across parts of central Georgia and have left
chance pops across central Georgia through Friday. North Georgia
should be dry for the rest of the week. All models begin spreading
moisture back across the CWA this weekend and into early next week
although they differ on the moisture depth. Will bring chance pops
to all of the CWA beginning Saturday and continuing through the
rest of the long term.

17

&&

.AVIATION...
18Z UPDATE...

SHRA and TSRA has been early and often around MCN this morning but
fairly benign at remaining TAF sites. Still think we will realize
TEMPO conditions at CSG for TSRA before the evening is over but
will continue to only carry VCSH for ATL and remaining northern
TAF sites. Frontal boundary moving in for Wed should provide the
focus for additional storms and have started the northern most
sites with Prob30 for now. A very light flow but should favor the
west side through the period.

//ATL CONFIDENCE...18Z UPDATE...

Medium for TSRA development Wed.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  72  91  70 /  30  30  60  30
Atlanta         91  74  90  70 /  30  30  60  30
Blairsville     86  67  83  59 /  20  20  60  20
Cartersville    92  72  89  64 /  20  20  60  20
Columbus        93  75  92  74 /  30  30  50  30
Gainesville     90  73  89  68 /  20  20  60  20
Macon           91  74  92  72 /  40  40  50  30
Rome            93  72  89  65 /  20  20  60  20
Peachtree City  92  73  91  70 /  30  30  60  30
Vidalia         91  75  93  74 /  50  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Aug 22, 3:20 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
320 AM EDT Tue Aug 22 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
320 AM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms are possible over north and
central Georgia, mainly this afternoon and early evening.

As a cold front approaches northwest Georgia late tonight, the
chances of thunderstorms will increase toward daybreak Wednesday
morning across extreme northwest Georgia.

The primary hazards will be gusty winds, frequent lightning and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Thunderstorms will become more numerous Wednesday ahead of a cold
front that will move across the region. A few of these storms
could be strong to severe with the main threats being frequent
lightning, strong to damaging gusty winds and locally heavy rain.

There will be a chance of showers and thunderstorms each day,
mainly across central Georgia Thursday and Friday, and across all
of north and central Georgia Saturday through Monday. A few storms
could be strong with gusty winds, frequent lightning and locally
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 22, 2:07 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
207 PM EDT TUE AUG 22 2017

GAZ082-083-095-221830-
Bibb GA-Houston GA-Twiggs GA-
207 PM EDT TUE AUG 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...NORTHEASTERN
HOUSTON AND NORTHWESTERN TWIGGS COUNTIES UNTIL 230 PM EDT...

At 207 PM EDT...a strong thunderstorm was near Rutland, or near
Macon...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Warner Robins, Robins Air Force Base, Marion, Bullard,
Rutland, Fitzpatrick, Ripley, Huber, Cross Keys, Dry Branch,
Skipperton, Elberta, Franklinton and Middle Georgia Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3273 8371 3287 8358 3276 8334 3255 8355
TIME...MOT...LOC 1807Z 310DEG 9KT 3277 8361

WIND...40MPH
Special weather statement, Aug 22, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
249 PM EDT TUE AUG 22 2017

GAZ081-094-221915-
Peach GA-Crawford GA-
249 PM EDT TUE AUG 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR PEACH AND SOUTHEASTERN CRAWFORD
COUNTIES UNTIL 315 PM EDT...

At 248 PM EDT...a strong thunderstorm was centered near Lee Pope, or
4 miles northwest of Fort Valley. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Valley, Lee Pope, Powerville and Miami Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3249 8389 3250 8392 3251 8392 3251 8397
      3262 8401 3269 8385 3254 8372 3253 8375
      3253 8376 3248 8387
TIME...MOT...LOC 1848Z 342DEG 2KT 3260 8392

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:07 PM EDTSpecial Weather StatementFFCTwiggs23 min
Aug 22, 5:02 PM EDTSpecial Weather StatementFFCMarion28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.